MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL

W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL
Model Number BXA063901A
Medical Device Problem Codes Material Separation (1562); Separation Problem (4043)
Health Effect - Clinical Code Aneurysm (1708)
Date of Event 09/28/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Cbas® heparin surface incorporates carmeda heparin manufactured from heparin sodium api, which is covalently bound to the device surface and is essentially non-eluting.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
The following information was reported to gore: on (b)(6) 2022, a vbx device was intended for use in the renal artery as a physician modified graft during treatment of an aortic aneurysm.After gaining access through the groin, the physician advanced the vbx device through a 7fr tour guide sheath, over a 0.035" guide wire (manufacturer unknown) and the vbx device was successfully delivered into the renal artery as a physician modified graft through a cook aortic device.Upon removal of the delivery catheter, it was noticed the distal balloon cover had become detached on one side and appeared to be inverted.An angiogram was performed and device verified to be in place with full expansion.The patient did not experience any adverse consequences.2203-a:-other (balloon cover detached during catheter withdrawal).
 
Additional Manufacturer Narrative
A review of the manufacturing records indicated the device lots met all pre-release manufacturing specifications.Engineering evaluation: the reported primary device failure mode concerning balloon cover detachment was confirmed during device evaluation.The event details state the vbx device was used with a physician-modified aortic main body device.Further details on the nature of the modification were unknown, and the impact of the modification on device interaction could not be independently assessed.However, observations of the returned device demonstrated a longitudinal cut of the returned balloon and balloon cover indicating a possible unintended interaction with the aortic endograft or another device or accessory during the procedure that compromised balloon cover integrity.Balloon cover material remnants observed at the proximal bond location suggested material rather than bond failure.However, this investigation could not establish the root cause of the material failure and the subsequent balloon cover detachment with the available information.Further information regarding this event was requested by gore, but no further information has been reported, therefore this investigation is considered complete.

Brand Name
GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS
Common Device Name
ILIAC COVERED STENT, ARTERIAL
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL ECHO RIDGE B/P
3250 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
nick lafave
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key15513457
Report Number2017233-2022-03366
Device Sequence Number5242902
Product Code PRL
UDI-Device Identifier00733132637188
UDI-Public00733132637188
Combination Product (Y/N)Y
Initial Reporter StateNH
Initial Reporter CountryUS
PMA/510(K) Number
P160021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/25/2025
Device Model NumberBXA063901A
Device Catalogue NumberBXA063901A
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/28/2022
Supplement Date Received by Manufacturer12/07/2022
Initial Report FDA Received Date09/30/2022
Supplement Report FDA Received Date12/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/27/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age75 YR
Patient SexMale